Jump to content

Awful tolerance!


Recommended Posts

I c/o to my second to my second dose of valium today. I am at my wits end here :/ I was on vacation exactly one month ago and can't believe this has happened. I have severe panic, trouble breathing and the burning in my limbs is excruciating. Those are off the top of my head. I've had psychological ones too like d/p.

 

I'll have to wait at least 2 more weeks to finish c/o to the valium and then can start tapering. When a person becomes tolerant with sxs as bad as I have experienced in such a short time, is there any relief down the road? Should I stabilize? No, I don't want to go up anymore, but if it will help me to taper then it would be worth it. I mean help my taper become bearable. I am confused on terminology and just confused in general really. My next doc appt. isn't until the 17th and I can't find a psych. I know I am being whiny but I just want input from people more experienced than me.

Link to comment
Share on other sites

You seem to be crossing over to the correct amount of Valium but I wonder if you have been doing it too fast maybe?  Since you asked about the advisability of increasing your dose, you might be interested in this from the latest update to The Ashton Manual:

 

Reinstatement, updosing

 

A dilemma faced by some people in the process of benzodiazepine withdrawal, or after withdrawal, is what to do if they have intolerable symptoms which do not lessen after many weeks. If they are still taking benzodiazepines, should they increase the dose? If they have already withdrawn, should they reinstate benzodiazepines and start the withdrawal process again? This is a difficult situation which, like all benzodiazepine problems, depends to some degree on the circumstances and the individual, and there are no hard and fast rules.

 

Reinstatement after withdrawal? Many benzodiazepine users who find themselves in this position have withdrawn too quickly; some have undergone 'cold turkey'. They think that if they go back on benzodiazepines and start over again on a slower schedule they will be more successful. Unfortunately, things are not so simple. For reasons that are not clear, (but perhaps because the original experience of withdrawal has already sensitised the nervous system and heightened the level of anxiety) the original benzodiazepine dose often does not work the second time round. Some may find that only a higher dose partially alleviates their symptoms, and then they still have to go through a long withdrawal process again, which again may not be symptom-free.

 

Updosing during withdrawal? Some people hit a "sticky patch" during the course of benzodiazepine withdrawal. In many cases, staying on the same dose for a longer period (not more than a few weeks) before resuming the withdrawal schedule allows them to overcome this obstacle. However, increasing the dose until a longed-for plateau of 'stability' arrives is not a good strategy. The truth is that one never 'stabilises' on a given dose of benzodiazepine. The dose may be stable but withdrawal symptoms are not. It is better to grit one's teeth and continue the withdrawal. True recovery cannot really start until the drug is out of the system.

 

Pharmacologically, neither reinstating nor updosing is really rational. If withdrawal symptoms are still present, it means that the GABA/benzodiazepine receptors have not fully recovered (see above). Further benzodiazepines cause further down-regulation, strengthen the dependence, prolong withdrawal, delay recovery and may lead to protracted symptoms. In general, the longer the person remains on benzodiazepines the more difficult it is to withdraw. On the whole, anyone who remained benzodiazepine-free, or has remained on the same dose, for a number of weeks or months would be ill-advised to start again or to increase dosage. It would be better to devote the brain to solving individual symptoms and to finding sources of advice and support. Advice about how to deal with individual symptoms is given in the Manual (Chapter 3).

 

 

Panic, trouble breathing and the burning can all be signs of extreme anxiety and, of course, the worse we feel, the more anxious we become.  My best advice at this time is to do all you can to manage your anxiety.  There are many good threads on the Anxiety Board or you can start one of your own for suggestions.  Here is a link to one of my favorites:

 

http://www.benzobuddies.org/forum/index.php?topic=13001.msg180729#msg180729

 

Hope you feel better soon.

 

Link to comment
Share on other sites

×
×
  • Create New...